82 yr old father came down with c-diff after a bout with bad bronchitis. Was given Imodium before diagnosis and then
given Imodium four days during treatment. From everything I have read you should not give Imodium to someone with c-diff.
Is there a point when it is beneficial or should it never be given.
Imodium is usually not given for infective diarrhea. This may worsen the condition by retaining the bacteria and their toxins in the gut.
C-diff is treated with either metronidazole or vancomycin. Probiotics may also be taken for better relief.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.